MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W06150135
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use an evercross pta balloon to treat a moderately calcified plaque lesion in the left mid common iliac artery.The lesion had chronic total occlusion (cto) and was 150 mm in length.The artery diameter is 6-7 mm with little tortuosity.It was reported that the device was prepped as per the ifu.A non-medtronic guidewire was used with a non-medtronic 5 fr sheath with no embolic protection.The balloon was inflated using non-medtronic inflation device with 50/50 contrast/ saline mix inflation fluid.The device was passed through a previously deployed stent and no excessive force was used.It was reported that there was no resistance when the balloon was advanced, and no issues were noted during inflation.It was reported that the device was slow to deflate at the lesion site (approx 10 seconds).Initially, the technician deflated the balloon and the angiograph revealed it was not fully deflated.Negative pressure was applied and it was again shown on the angiograph the balloon was not completely deflated.The balloon was initially inflated at 12 atm for 180 secs, the balloon was then repositioned slightly for second inflation at 10 atm for 180 secs.The decision was then made to remove the balloon within the sheath and the sheath was upsized to 6 fr.This event delayed the procedure by approximately three minutes and the balloon was retrieved intact.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation summary: the evercross was received with a small portion of the distal balloon chamber material bunched up just distal to the distal end of the 5-fr sheath.Sanguine residue was noted on the exterior of the dilatation catheter.A 20cc water filled syringe was attached to the evercross proximal hub luer lock and the guidewire lumen was flushed: sanguine tinted fluid was observed exiting the distal end of the dilatation catheter.The dilatation catheter was flushed until the fluid ran clear and freely.A 0.035¿ guidewire was loaded with ease through the distal tip of the dilatation catheter and out the proximal hub luer lock.The guidewire loaded evercross dilatation catheter was advanced distally out of the 5-fr sheath.Except for the distal end of the balloon chamber the balloon chamber was tightly wrapped and covered with sanguine residue.A 10cc water filled syringe was attached to the inflation lumen luer lock on the y-manifold and the balloon chamber was inflated.The balloon chamber was rinsed with running water in a sink to allow examination of the balloon chamber.A 20cc water/glycerin (50:50) filled syringe with manometer was attached to the inflation lumen luer lock on the y-manifold and the dilation catheter was inflated to nominal pressure of 8-atm.The evercross was then inflated to its rated bursting pressure of 12-atm.No leaks or abnormalities were noted in the dilatation catheter.The evercross was then deflated by drawing a vacuum with the 20cc syringe with manometer.The evercross dilation catheter balloon chamber fully deflated in 19-seconds.The full length of the balloon chamber was able to pass through a 5-fr catheter hole gauge.The guidewire loaded evercross was pulled into the 5-fr sheath but the balloon material began to bunch up and the 5-fr sheath began to accordion fold in random zones along its length.Even with the guidewire removed the evercross dilatation catheter could not be removed from the 5-fr sheath.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6885159
Report Number2183870-2017-00417
Device Sequence Number1208918
Product Code LIT
UDI-Device Identifier00821684061749
UDI-Public00821684061749
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2019
Device Catalogue NumberAB35W06150135
Device Lot NumberA289973
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2017
Initial Date Received by Manufacturer 08/23/2017
Supplement Date Received by Manufacturer09/26/2017
Initial Report FDA Received Date09/21/2017
Supplement Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight75